Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 5, NWS Tulsa, OK

April 12, 2009LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 12, 2009, 8:16 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 13, 2009, 6:31 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2009, 8:16 PM CDT (01:16 UTC)
In effect from
Apr 13, 2009, 6:31 AM CDT
Expired
Apr 13, 2009, 7:50 PM CDT
In force
13 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.31 ft at Apr 13, 2009, 1:00 PM CDT.

actionminormoderate203004/1304/1404/15
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 130116
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT SUN APR 12 2009


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-130916-
/O.NEW.KTSA.FL.W.0005.090414T0100Z-090415T0336Z/
/PANO2.1.ER.090414T0100Z.090414T1200Z.090414T2136Z.NO/
816 PM CDT SUN APR 12 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE POTEAU RIVER NEAR PANAMA.
* FROM MONDAY EVENING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  700 PM SUNDAY THE STAGE WAS 24.35 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE MONDAY EVENING AND CONTINUE TO RISE TO NEAR 29.6 FEET 
  BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  AFTERNOON.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$
4 follow-up statements
000 
WGUS84 KTSA 131121
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 AM CDT MON APR 13 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-131921-
/O.EXT.KTSA.FL.W.0005.090413T1131Z-090414T0400Z/
/PANO2.1.ER.090413T1131Z.090413T1800Z.090413T2200Z.NO/
621 AM CDT MON APR 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  500 AM MONDAY THE STAGE WAS 28.68 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 29.6 FEET BY 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS 
  AFTERNOON.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$
000 
WGUS84 KTSA 131408
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
908 AM CDT MON APR 13 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-132208-
/O.EXT.KTSA.FL.W.0005.000000T0000Z-090414T0320Z/
/PANO2.1.ER.090413T1226Z.090413T1800Z.090413T2120Z.NO/
908 AM CDT MON APR 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM MONDAY THE STAGE WAS 29.05 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO 
  NEAR 29.5 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE LATE THIS AFTERNOON.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$
000 
WGUS84 KTSA 131955
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON APR 13 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-140242-
/O.EXT.KTSA.FL.W.0005.000000T0000Z-090414T0242Z/
/PANO2.1.ER.090413T1226Z.090413T1800Z.090413T2042Z.NO/
255 PM CDT MON APR 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 PM MONDAY THE STAGE WAS 29.26 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$
000 
WGUS84 KTSA 140050
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT MON APR 13 2009


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-140120-
/O.CAN.KTSA.FL.W.0005.000000T0000Z-090414T0242Z/
/PANO2.1.ER.090413T1226Z.090413T1800Z.090413T2254Z.NO/
750 PM CDT MON APR 13 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE POTEAU RIVER NEAR PANAMA.
* AT  700 PM MONDAY THE STAGE WAS 28.84 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING AND 
  REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 12, 6:30 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 12, 6:30 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT SUN APR 12 2009

...AVIATION...

.DISCUSSION...
CIRCULATION AROUND APPROACHING CENTER OF STORM SYSTEM WILL
MAINTAIN LOW CEILINGS ACROSS MOST SITES...WITH THE EXCEPTION OF
POSSIBLE CLEARING WORKING TOWARD KMLC THIS EVENING. BULK OF
CONVECTION WILL SHIFT NORTHWARD WITH TIME WITH SCATTERED
THUNDERSTORMS POSSIBLE LATER TONIGHT FOR SOUTHERN AREAS. LOW
CEILINGS AND FOG/DRIZZLE WILL MAINTAIN MVFR/IFR CONDITIONS THROUGH
TONIGHT WITH IMPROVING FLIGHT CATEGORIES BY TOMORROW AFTERNOON
ALONG WITH INCREASING NORTHWESTERLY WINDS.

&&

.PREV DISCUSSION... /ISSUED 249 PM CDT SUN APR 12 2009/

DISCUSSION...
MAIN PRECIPITATION SHIELD HAS SHIFTED E OF THE FORECAST AREA...BUT
NOT BEFORE LEAVING BEHIND A GENERAL 1-2 INCH RAINFALL FOR MOST OF
THE REGION. ELY SURFACE WINDS HAVE BEEN QUITE A BIT GUSTIER THAN
PREVIOUSLY EXPECTED...AS IMPRESSIVE SFC PRESSURE FALLS (3-7MB/3 HR)
HAVE DEVELOPED OVER PARTS OF FAR ERN OK/NW AR.

UPPER SYSTEM AND ASSOCIATED SFC LOW IS STILL WELL TO OUR W ACROSS
THE TX PANHANDLE...AND ADDITIONAL THUNDERSTORM DEVELOPMENT IS
POSSIBLE LATER TODAY...ESPECIALLY ACROSS SE OK WHERE SOME BREAKS IN
THE CLOUD COVER COULD OCCUR. WITH COLDER MID-LEVEL TEMPS FILTERING
E...A FEW SEVERE THUNDERSTORMS AREN/T OUT OF THE QUESTION LATE THIS
AFTERNOON/EARLY EVENING OVER FAR SERN OK/RED RIVER REGION.  UPPER
SYSTEM WILL EVENTUALLY PUSH ACROSS SE KS/SRN MO LATE
TONIGHT/TOMORROW...WITH SCATTERED SHOWERS/ISOLATED THUNDER OVER OUR
AREA IN THE CYCLONIC FLOW ALOFT.

AFTER A CHILLY START TUESDAY MORNING...TEMPERATURES WILL REBOUND
BACK TO NEAR SEASONAL AVERAGES UNDER MID-LEVEL RIDGING.

12Z LONG RANGE MODELS CONTINUE TO BE AT ODDS OVER THE
TIMING/STRENGTH/PLACEMENT OF NEXT SWRN U.S. UPPER SYSTEM...BUT WILL
LEAN TOWARD THE SLOWER ECMWF. LOW POPS REMAIN IN THE FORECAST
THROUGH LATE NEXT WEEK...WITH SATURDAY CURRENTLY LOOKING LIKE THE
BEST CHANCE FOR ORGANIZED SHOWERS/THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  53  39  68 /  50  50  10   0
FSM   47  56  39  67 /  40  40  10   0
MLC   43  55  39  71 /  40  30  10   0
BVO   41  54  37  69 /  70  50  10   0
FYV   41  51  36  62 /  50  50  10   0
BYV   42  50  36  60 /  60  50  10   0
MKO   44  53  38  67 /  50  40  10   0
MIO   42  51  38  66 /  70  50  10   0
F10   43  54  40  68 /  40  40  10   0
HHW   48  60  40  72 /  30  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Apr 12, 4:51 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT SUN APR 12 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CDT SUN APR 12 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
OVERNIGHT AS AN UPPER LOW PASSES BY JUST NORTH OF THE AREA. THERE
REMAINS A LIMITED RISK THAT ONE OR TWO STORMS COULD ATTAIN SEVERE
LIMITS... WITH LARGE HAIL BEING THE MAJOR THREAT FROM ANY SEVERE STORM.

SEVERAL ROUNDS OF HEAVY RAINFALL REMAIN POSSIBLE OVERNIGHT. WITH
THE GROUND ALREADY SATURATED... THE MAJORITY OF ADDITIONAL
RAINFALL WILL IMMEDIATELY RUN OFF... CREATING A LIMITED THREAT FOR
FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AFTER A SHORT PERIOD OF PLEASANT WEATHER... ANOTHER UPPER LEVEL
STORM SYSTEM WILL MOVE ACROSS THE AREA... BRINGING ANOTHER EXTENDED
PERIOD OF UNSETTLED WEATHER FOR THE LATTER HALF OF THE WEEK. THIS
SYSTEM HAS THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN... BUT ALSO APPEARS TO HAVE AN INCREASED POTENTIAL
FOR SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 12, 4:40 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN APR 12 2009

OKZ060-064-066-122230-
CREEK OK-OKMULGEE OK-TULSA OK-
440 PM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE...CREEK AND SOUTHWESTERN TULSA

AT 439 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 15 MILES WEST OF KELLYVILLE TO 10 MILES SOUTHWEST
OF MOUNDS...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WEST TULSA...
LIBERTY...HECTORVILLE...BIXBY...GLENPOOL...MOUNDS...KIEFER...
KELLYVILLE AND SAPULPA.

PEA SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS IN BRISTOW.  THESE
STORMS WILL REMAIN CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3612 9620 3591 9580 3591 9582 3586 9582
      3586 9581 3574 9619 3593 9653
TIME...MOT...LOC 2139Z 243DEG 26KT 3592 9646 3578 9619

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:08 PM CDTRiver Flood WarningTSAAdair13 hr
Apr 13, 2:40 PM CDTFrost AdvisoryTSAAdair, Craig, Delaware, Nowata, Ottawa, Washington17 hr

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.